MAUDE Adverse Event Report: PENUMBRA, INC. POD8; HCG, KRD

PENUMBRA, INC. POD8; HCG, KRD
Catalog Number RBYPOD8
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-01889.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the hypogastric artery using pod8s and ruby coils.It was noticed that the patient had an acute angle into the hypogastric artery.During the procedure, the physician placed a non-penumbra guide catheter in the target vessel and then advanced a lantern delivery microcatheter (lantern) over a non-penumbra guidewire into the aneurysm.Next, the physician advanced a pod8 through the lantern; however, after advancing approximately half of the pod8 out of the lantern, the physician experienced resistance and the pod8 became stuck and would not advance any further.The physician then attempted to remove the pod8; however, while retracting the pod8, it unintentionally detached.Therefore, the physician removed the lantern containing the detached pod8 and then removed the pod8.While advancing a new pod8 through the same lantern, the physician experienced resistance and subsequently, after advancing approximately 75 percent of the pod8 out of the lantern, the pod8 unintentionally detached.Therefore, the physician removed the lantern containing the detached pod8 and then removed the pod8.It was also reported that the physician inspected the lantern upon removal; however, no issues or kinks were found.The guide catheter was then repositioned, and the physician successfully placed a pod6 and four ruby coils in the target vessel using the same lantern.While attempting to place another ruby coil, it was inadvertently dropped on the floor upon removal from the packaging.Therefore, the ruby coil was not used in the procedure.The procedure was completed using a new ruby coil and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
POD8
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9169849
Report Number3005168196-2019-01888
Device Sequence Number2591877
Product Code HCG
UDI-Device Identifier00814548013831
UDI-Public00814548013831
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/10/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2024
Device Catalogue NumberRBYPOD8
Device Lot NumberF70304
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2019
Initial Report FDA Received Date10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Date Report Sent to FDA01/01/2005